Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 265, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2005, 11:36 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 11:36 PM MDT (05:36 UTC)
- Expired
- Jun 29, 2005, 12:30 AM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2893 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290537 SVRLBF NEC031-161-290630- /O.NEW.KLBF.SV.W.0265.050629T0536Z-050629T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1136 PM MDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1230 AM MDT * AT 1132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL CHERRY COUNTY...OR ABOUT 19 MILES SOUTHEAST OF GORDON...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CHERRY COUNTY MAINLY WEST OF HIGHWAY 61 AT 1215 PM MDT ANOTHER STRONG STORM IS APPROXIMATELY 20 MILES NORTH OF BINGHAM IN EASTERN SHERIDAN COUNTY. THIS WILL ALSO MOVE NORTHEAST AT 25 MPH INTO WESTERN CHERRY COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4276 10220 4208 10215 4212 10131 4295 10137 $$ DDB
2 follow-up statements
000 WWUS53 KLBF 290600 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1259 AM CDT WED JUN 29 2005 NEC031-161-290630- /O.CON.KLBF.SV.W.0265.000000T0000Z-050629T0630Z/ SHERIDAN NE-CHERRY NE- 1159 PM MDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM MDT FOR WESTERN CHERRY AND EAST CENTRAL SHERIDAN COUNTIES... AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN CHERRY COUNTY...OR ABOUT 38 MILES SOUTH OF GORDON...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CHERRY COUNTY MAINLY WEST OF HIGHWAY 61 AT 1210 AM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4276 10220 4208 10215 4212 10131 4295 10137 $$ DDB
000 WWUS53 KLBF 290629 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 129 AM CDT WED JUN 29 2005 NEC031-161-290639- /O.EXP.KLBF.SV.W.0265.000000T0000Z-050629T0630Z/ SHERIDAN NE-CHERRY NE- 1229 AM MDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY AND EAST CENTRAL SHERIDAN COUNTIES EXPIRES AT 1230 AM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4276 10220 4208 10215 4212 10131 4295 10137 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:27 PM MDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM MDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUN 28 2005 ...FORECAST ISSUES INVOLVE TSRA CHCS TONIGHT...THEN COOL DOWN WED NITE AND THURSDAY... .DISCUSSION... ONE SFC LOW LOCATED OVER NW KS ATTM WITH A DRYLINE SURGE ACROSS EC CO AND WRN KS ON THE BOTTOM SIDE. OVERALL AREA OF CONVERGENCE ACROSS NW NEB INTO SWRN SD AS WELL. CONVECTION FIRING ACROSS THE FRONT RANGE OF WY/CO IN ADVANCE OF A STRONG SHORT WAVE TROUGH MOVING OUT OF THE SW. 18Z SOUNDINGS FROM UNR/LBF INDICATE THE PRESENCE OF A STRONG SUBIDENCE INVERSION JUST ABOVE 800MB. THINKING IS THAT BEST CHANCE TO INCREASE LL CONVERGENCE AND PRODUCE THE LIFT NEEDED TO BREAK THE CAP WILL BE ACROSS THE WRN AND NRN MOST ZONES WHERE MID LEVEL WINDS SPEEDS APPEAR THE GREATEST AS EVIDENCED BY THE 40KTS AT 500MB AT MED. BOW AND 30 KTS AT MERRIMAN...VS. 15KTS AT MCCOOK. THIS WILL OF COURSE ALSO GIVE THE BETTER CHANCE FOR AN ORGANIZED CLUSTER/MCS WITH THE BETTER SHEAR. SPC MDT RISK LOOKS GOOD IN THAT RESPECT. FURTHER S...HAVE INCLUDED ISOLATED POPS FOR ELEVATED POTENTIAL LATE TONIGHT WITH INCREASING LLJ. MCS THAT SHOULD DEVELOP THIS EVENING SHOULD BE FEED OVERNIGHT BY 40- 50KT LLJ WHICH SHOULD TAKE IT INTO ERN NEBR BY SUNRISE AS PER THE NEWEST ETA. 18Z RUN IS A LITTLE SLOWER THIS TIME WITH PROGRESSION OF FRONT TO MOVE THRU DURING THE DAY TOMORROW. STILL...ITS PRETTY QUICK TO DO SO AS IS THE GFS. WITH SUBSIDENCE BEHIND STRONG WAVE...FRONTAL POSITION TO THE S AND ALL THIS HAPPENING PRIOR TO MAX HEATING SHOULD PRECLUDE MUCH CHANCE FOR TSRA SO HAVE TRENDED TWD LOWER POPS FOR THE DAY. RETURN FLOW STARTS LATE IN THE DAY THU SO UPSLOPPE FLOW COULD (AS PER 2ND DAY POST-FRONTAL MODEL) DEVELOP CONVECTION IN THE HIGHER TERRAIN W OF THE CWA THEN MOVE IN OVERNIGHT...AND HAVE TRENDED THE FCST THAT WAY WHICH IS HINTED AT BY THE ETA WHICH IS USUALLY BETTER AT PIXKING OUT UPSLOPE FLOW. BEYOND THIS...MODELS EERILY IN GOOD AGREEMENT IN THE MID-LONG RANGE. THE HARDEST PART ABOUT THAT IS THAT IN A NEARLY ZONAL FLOW IN THE SPRING AND SUMMER...ISSUES BECOME TIMING OF SUBTLE WAVES WHICH DEVELOP CONVECTION ON OUTFLOW FROM PREIVOUS NIGHTS CONVECTION. SO TIMING AND PLACEMENT WILL BE DIFFICULT. BELIEVE BEST CHANCE RESIDE ON SAT NIGHT INTO SUNDAY MORNING WITH ONE OF THE STRONGER WAVES INDICATED. SOME SUBTLE DIFFERENCES IN TIMING AS EXPECTED IN THE MODELS AND IN ENSEMBLES SO HAVE ONLY INCLUDED SLT CHCS FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
Hazardous weather outlook, Jun 28, 2:57 PM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT TUE JUN 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT TUE JUN 28 2005 ...TORNADO WATCH FOR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA UNTIL 1100 PM CDT (1000 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORM DEVELOPMENT MUCH OF THE OUTLOOK AREA...ESPECIALLY ACROSS NORTHERN PORTIONS THROUGH THE EVENING AND EARLY MORNING HOURS. THE RISK AREA WILL BE MAINLY ALONG AND NORTH OF INTERSTATE 80...WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 2. VERY UNSTABLE CONDITIONS AND FAVORABLE LOW LEVEL WIND WILL MAKE CONDITIONS FAVORABLE FOR STORM ROTATION TO DEVELOP. THE PRIMARY RISK IS FOR LARGE HAIL AND DAMAGING WIND...HOWEVER TORNADOES ARE POSSIBLE IN THE NORTHERN MOST PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ALONG AND EAST OF U.S. HIGHWAY 281. A FRONT IS EXPECTED TO GO THROUGH CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY AFTERNOON. THE TIMING OF THE SYSTEM WILL FAVOR SEVERE THUNDERSTORMS ONLY IN PART OF NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. THEY MAY ALSO BE NEEDED IN NORTHWEST NEBRASKA. SPRINGER/13
In the hours before
Special weather statement, Jun 28, 6:23 PM MDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 723 PM CDT TUE JUN 28 2005 NEZ006>010-025>029-290500- BLAINE NE-BOYD NE-BROWN NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-LOUP NE- ROCK NE-THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR AND THEDFORD 723 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 549 IS IN EFFECT UNTIL MIDNIGHT CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH...NUMBER 549...FOR PORTIONS OF NORTH CENTRAL NEBRASKA. COUNTIES INCLUDED IN THE WATCH INCLUDE...BLAINE...BOYD...BROWN... GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK...THOMAS...AND WHEELER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Special weather statement, Jun 28, 6:29 PM MDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 729 PM CDT TUE JUN 28 2005 NEZ022-035>037-056>059-069>071-290500- ARTHUR NE-CHASE NE-DEUEL NE-FRONTIER NE-GARDEN NE-HAYES NE-KEITH NE- LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA... OSHKOSH...STAPLETON AND TRYON 729 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 IS IN EFFECT UNTIL MIDNIGHT CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH...NUMBER 548...FOR PORTIONS OF THE EASTERN PANHANDLE...WEST CENTRAL AND SOUTHWEST NEBRASKA. COUNTIES IN THE WATCH INCLUDE...ARTHUR...CHASE...DEUEL...FRONTIER ...GARDEN...HAYES...KEITH...LINCOLN...LOGAN...MCPHERSON...AND PERKINS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Special weather statement, Jun 28, 9:58 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1058 PM CDT TUE JUN 28 2005 NEZ036-037-059-070-071-290415- FRONTIER NE-HAYES NE-LINCOLN NE-LOGAN NE-MCPHERSON NE- INCLUDING THE CITIES OF...CURTIS...HAYES CENTER...NORTH PLATTE... STAPLETON AND TRYON 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN CANCELLED FOR FRONTIER...HAYES...LINCOLN...LOGAN...MCPHERSON COUNTY NEZ022-035-056>058-069-290500- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT FOR ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Special weather statement, Jun 28, 10:05 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT TUE JUN 28 2005 NEZ004-005-023-024-094-290420- EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS...MULLEN... RUSHVILLE AND VALENTINE 1105 PM CDT TUE JUN 28 2005 ...TORNADO WATCH NUMBER 547 HAS BEEN ALLOWED TO EXPIRE... COUNTIES INCLUDED WERE CHERRY...GRANT...HOOKER...SHERIDAN. KAR
Special weather statement, Jun 28, 10:56 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT TUE JUN 28 2005 NEZ006>010-025>029-290555- BLAINE NE-BOYD NE-BROWN NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-LOUP NE- ROCK NE-THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR AND THEDFORD 1156 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 549 WHICH WAS IN EFFECT FOR BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP... ROCK...THOMAS... AND WHEELER HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. KAR
Special weather statement, Jun 28, 11:00 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT WED JUN 29 2005 NEZ022-035-056>058-069-290559- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1200 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN ALLOWED TO EXPIRE AT 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS EXPIRED FOR THE FOLLOWING COUNTIES ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 29, 12:54 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 51 min |
| Jun 29, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.